Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TommyBlates

Post treatment options after low dose accutane

Recommended Posts

Hi all,

I'm currently using a very low dose of accutane, 5mg per day on average, and have been for the last 7 months. I initially thought this might provide some relief from oily skin and acne without any side effects and was willing to stay on it for a long while but in fact I still experience facial redness/flushing in certain situations (cold weather, drinking, when stressed) and subsequently would like to stop and try something else although it has kept my acne nicely under control.

My question is this: how long after stopping a course of accutane is the skin ready for new treatments to be used, such as a salicylic acid based treatment ive got my eye on, or the isolaz laser therapy. I was told by a clinic that offers both these treatments that they would have to make me wait 6 months but when pressed they admitted that this was an across the board waiting time, regardless of dose. I don't really see why I should have to give my skin as much time to recover as someone who has been on say 60mg a day (which is about the dosage i would recieve for my weight).

Has anyone got any thoughts or advice as to how long i should realistically give my skin to recuperate before trying something new? Or perhaps the advice Ive been given is correct after all and my science is flawed!

Cheers in advance!

Tom

Link to comment
Share on other sites

Hey :)

My answer in short: find out yourself :) I've just finished my treatment (6 months, 40 mg), and I've been able to use BP, AHA, you name it, all along - I limited the use to the T-zone though, because it stung elsewhere. Whether your skin can handle it or not depends, well, on your skin - is it resilient or is it easily bothered by topicals? You could try to dilute your topicals with an ordinary moisturiser before applying and see how your skin reacts.

As for the laser treatment, I have no idea how much that damages the skin, so I think the safe option would be to wait a few months (follow your clinics guidelines) and be certain that your skin can handle it.

Link to comment
Share on other sites

Yeah thanks for the advice, I tend to agree with you, I get the impression that the clinic quote that waiting period in order to cover their backs from any legal problems.

Link to comment
Share on other sites

that is what my derm told me. 6 months after stopping before doing anything to my skin. Your skin is thinner and more easily dmamaged due to the accutane.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×